MAUDE Adverse Event Report: IMMUCOR, INC. CAPTURE-R READY INDICATOR RED CELLS; KIT, QUALITY CONTROL FOR BLOOD BANKING REAGENTS

IMMUCOR, INC. CAPTURE-R READY INDICATOR RED CELLS; KIT, QUALITY CONTROL FOR BLOOD BANKING REAGENTS
Model Number 0006427
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Fever (1858)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, a customer reported a suspected delayed transfusion reaction with a patient whose samples were initially negative by screen and id, but anti-s was identified with later sample.
 
Additional Manufacturer Narrative
During investigations with retained product, immucor did not reproduce the customer issue with our in-house samples.It is suspected that the anti-s was initially igm only and was able to bind indicator cell lot 221989 directly but not lot 221978.Indicator cells are made up of a pool of donors so possible that 221989 had more s+ cells than 221978.The internal immucor reference for this event is (b)(4).
 
Additional Manufacturer Narrative
During investigations with retained product, immucor did not reproduce the customer issue with our in-house samples.It is suspected that the anti-s was initially igm only and was able to bind indicator cell lot 221989 directly but not lot 221978.Indicator cells are made up of a pool of donors so possible that 221989 had more s+ cells than 221978.The internal immucor reference for this event is (b)(4).The medical device report was reported march 2, 2022 in order to be submitted within the required 30-day timeline.However, the investigation of the event was not complete at that time, so report #1034569-2022-00005 was submitted based on the partial information available at that time.A supplement to report #1034569-2022-00005 has now been submitted which states that the issue was sample-related and is a known limitation of the capture technology which is clearly described in the instructions for use.On (b)(6) 2022, the affected patient received 3 units of blood.On (b)(6) 2022 the patient received 1 unit of blood and a febrile transfusion reaction was noted.On (b)(6) 2022, the patient received 1 unit of blood and another transfusion reaction was observed; the doctors at the site attributed this reaction down to taco (transfusion associated circulatory overload).Taco cannot be prevented by immunologic screening.On march 17, 2022, the customer notified immucor that they had received results back from a reference lab.The sample was tested by reference lab who detected anti-s.Dtt treatment of the plasma showed a clear reduction in antibody activity but not completely negative.This suggests the antibody in this sample is primarily igm.The significant igm component of the antibody indicates that it was newly formed, and the igg component was below the level of detection of the assay.Per the capture-r ready-screen (3) instructions for use: "capture-r ready-screen (3) is intended for use in the detection of unexpected igg antibodies to red blood cells by manual, semi-automated or automated solid phase red blood cell adherence methods."; "specificities of presumed significance, that are wholly igm in nature (ie, igm anti-k or igm anti-e) may fail to react in this assay."; "negative reactions will be obtained if the test serum contains antibodies present in concentrations too low to be detected by the test methods employed." the adverse event described in report #1034569-2022-00005 was determined to be isolated and caused by the condition of the affected patient.The immucor product was determined to be operating within acceptable performance parameters (and limitations).
 
Event or Problem Description
On february 2, 2022, a customer reported a suspected delayed transfusion reaction with a patient whose samples were initially negative by screen and id, but anti-s was identified with later sample.

Brand Name
CAPTURE-R READY INDICATOR RED CELLS
Common Device Name
KIT, QUALITY CONTROL FOR BLOOD BANKING REAGENTS
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer (Section G)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer Contact
howard yorek
3130 gateway drive
po box 5625
norcross, GA 30091-5625
6784184738
MDR Report Key13657144
Report Number1034569-2022-00005
Device Sequence Number12008207
Product Code KSF
UDI-Device Identifier10888234000594
UDI-Public10888234000594
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
BK020053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2022
Device Model Number0006427
Device Catalogue Number0006427
Device Lot Number221978
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown